MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 3; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 3; CEMENTLESS HIP STEM
Catalog Number 01.13.103R
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs manager: few weeks after cementless total hip arthroplasty, the patient reported pain due to a femoral fracture.During rehabilitation period, a sudden movement on a weakened bone due to normal femoral preparation may favour the occurrence of early fracture.There is no reason to suspect a faulty device.Batch review performed on 06 jun 2019: lot 184063: (b)(4) items manufactured and released on 15-oct-2018.Expiration date: 2023-10-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with 2 other similar reported events (complaints (b)(4)).
 
Event or Problem Description
Revision surgery performed 2 weeks after the primary due to bone fracture and subsided stem.The patient was walking to the bathroom and felt a crack in her hip, could then not weight bare.The mini max stem has been removed, implanted a xacta 37.5mm and a new head, plus 3 cables.

Brand Name
STEM: MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 3
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8685954
Report Number3005180920-2019-00450
Device Sequence Number2319470
Product Code LZO
UDI-Device Identifier07630030803208
UDI-Public07630030803208
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2023
Device Catalogue Number01.13.103R
Device Lot Number184063
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2019
Initial Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight50